Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2007, 11:19 PM CDT for 7 counties in Tennessee. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 11:19 PM CDT (04:19 UTC)
- Expired
- Oct 19, 2007, 12:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 11:28 PM CDT | TSTM WND DMG | Loretto, TN | TREES WERE BLOWN DOWN. |
| Oct 18, 11:30 PM CDT | TSTM WND DMG | 5 Nne Hohenwald, TN | 911 REPORTED TREES DOWN AT KIMMINS. |
| Oct 18, 11:48 PM CDT | TSTM WND DMG | Iron City, TN | TREES WERE DOWN ON STATE ROUTE 227 JUST SOUTH OF IRON CITY. |
| Oct 18, 11:50 PM CDT | TSTM WND DMG | Lawrenceburg, TN | 14 INCH DIAMETER TREE WAS BLOWN DOWN ONTO A HOUSE. |
| Oct 19, 12:08 AM CDT | TSTM WND DMG | Mount Pleasant, TN | TREE WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 190419
SVROHX
TNC055-081-099-101-119-135-181-190515-
/O.NEW.KOHX.SV.W.0114.071019T0419Z-071019T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
SOUTHERN HICKMAN COUNTY IN TENNESSEE...
LAWRENCE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LAWRENCEBURG...
LEWIS COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF HOHENWALD...
MAURY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
SOUTHEASTERN PERRY COUNTY IN TENNESSEE...
WAYNE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 1215 AM CDT
* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HOHENWALD TO
WAYNESBORO TO 14 MILES SOUTH OF LORETTO...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF CENTERVILLE TO WAYNESBORO TO 9 MILES
NORTHEAST OF FLORENCE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOHENWALD BY 1125 PM CDT...
LORETTO BY 1130 PM CDT...
LAWRENCEBURG BY 1145 PM CDT...
MOUNT PLEASANT BY 1150 PM CDT...
COLUMBIA BY MIDNIGHT CDT...
PULASKI BY 1205 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
CENTRAL TENNESSEE.
LAT...LON 3500 8770 3538 8800 3581 8752 3564 8680
3548 8689 3544 8696 3542 8692 3540 8694
3511 8679 3501 8682 3499 8685
TIME...MOT...LOC 0419Z 269DEG 37KT 3572 8748 3540 8772
3489 8749
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 18, 8:20 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT THU OCT 18 2007 .UPDATE... MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED TORNADOES. && .PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/ DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS BETWEEN 06Z- 12Z FRIDAY. DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS. MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT THU OCT 18 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 210 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER... WITH A SLIGHT RISK TO THE EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY, WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES THROUGH THE MID STATE. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT ...SPOTTER ACTIVATION MAY BE NEEDED. 07
In the hours before
Special weather statement, Oct 18, 7:34 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 734 PM CDT THU OCT 18 2007 TNZ005>009-022>030-056>062-075-093>095-190145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 734 PM CDT THU OCT 18 2007 ...TORNADO WATCH FOR WESTERN TWO THIRDS OF MIDDLE TENNESSEE UNTIL 11 PM CDT... A LINE OF SCATTERED SEVERE THUNDERSTORMS EXTENDS FROM EVANSVILLE INDIANA...SOUTHWEST THROUGH EDDYVILLE KENTUCKY...DYERSBURG TENNESSEE TO ABOUT MEMPHIS. THIS LINE OF STORMS HAS BEEN SLOW TO MOVE EAST...ABOUT 20 MPH...HOWEVER STORMS ARE RACING NORTHEAST UP THE LINE AT ABOUT 45 TO 55 MPH. THE WEATHER SERVICE IN NASHVILLE IS MONITORING THIS LINE CLOSELY...AND WILL CONTINUE TO ISSUE STATEMENTS AS IT NEARS WESTERN MIDDLE TENNESSEE. IT APPEARS NORTHWEST MIDDLE TENNESSEE WILL BE THE FIRST AREA TO BE AFFECTED BY THE STORMS...AROUND 800 PM CDT. IF YOU LIVE IN STEWART AND BENTON COUNTIES...STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION...FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BE NECESSARY. THE NASHVILLE UPPER AIR SOUNDING SHOWS THE ATMOSPHERE OVER MIDDLE TENNESSEE TO BE VERY UNSTABLE THIS EVENING. IT ALSO SHOWS STRONG LOW LEVEL WIND SHEAR. THE ATMOSPHERE WOULD SUPPORT SEVERE STORMS AND TORNADOES IN MIDDLE TENNESSEE THIS EVENING. NOW...IS THE TIME TO PREPARE FOR SEVERE WEATHER. THINK WHERE YOU AND YOUR FAMILY MIGHT TAKE COVER. GO TO A BASEMENT OR THE LOWEST FLOOR IN YOUR HOUSE OR BUILDING. STAY AWAY FROM WINDOWS. IF NO BASEMENT... GET INSIDE AN INTERIOR CLOSET. THE IDEA IS TO PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTSIDE AS POSSIBLE. BOBBY BOYD
Local storm report, Oct 18, 9:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG BIG SANDY 36.23N 88.09W
10/18/2007 BENTON TN LAW ENFORCEMENT
911 DISPATCH REPORTED TREES DOWN.
&&
ORCHANIANLocal storm report, Oct 18, 10:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG DOVER 36.48N 87.84W
10/18/2007 STEWART TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN AROUND THE COUNTY
FROM 920 PM THROUGH 10 PM CDT.
&&
ORCHANIANLocal storm report, Oct 18, 10:32 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG ERIN 36.32N 87.70W
10/18/2007 HOUSTON TN LAW ENFORCEMENT
3 TREES WERE DOWN IN THE WESTERN PART OF HOUSTON COUNTY
INCLUDING ERIN FROM 920 PM-940 PM CDT.
&&
ORCHANIANLocal storm report, Oct 18, 10:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG MCEWEN 36.11N 87.64W
10/18/2007 HUMPHREYS TN LAW ENFORCEMENT
911 DISPATCHER REPORTED A TREE DOWN.
&&
ORCHANIANLocal storm report, Oct 18, 10:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG DICKSON 36.08N 87.38W
10/18/2007 DICKSON TN AMATEUR RADIO
4 INCH DIAMETER TREE WAS BLOWN DONW IN THE CITY OF
DICKSON.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:08 PM CDT | Tornado Warning | OHX | Stewart | 37 min |
| Oct 18, 8:48 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 57 min |
| Oct 18, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 43 min |
| Oct 18, 9:56 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 34 min |
| Oct 18, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more | 56 min |
| Oct 18, 11:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more | 50 min |
| Oct 18, 11:51 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, Davidson, DeKalb, Jackson, Macon and 6 more | 54 min |
| Oct 19, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 27 min |
| Oct 19, 12:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 40 min |
| Oct 19, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Overton and 7 more | 51 min |
| Oct 19, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 38 min |
| Oct 19, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.